• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED AB RESTYLANE LYFT WITH LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE (LMH)

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED AB RESTYLANE LYFT WITH LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE (LMH) Back to Search Results
Lot Number UNKNOWN
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Hypersensitivity/Allergic reaction (1907); Pain (1994); Skin Inflammation (2443); No Code Available (3191)
Event Date 12/14/2019
Event Type  Injury  
Manufacturer Narrative
Pharmacovigilance comments: the serious adverse event of implant site swelling was considered expected and possibly related to the treatment. Serious criteria include the need for multiple medical interventions and long standing event suggestive of permanent damage. The non-serious adverse events of sinusitis and implant site hypersensitivity, mass, pain, and warmth were considered expected and possibly related to the treatment. Potential contributory factors for the long standing adverse event of implant site swelling includes the reported allergy, which required therapeutic control with prednisolone. Alternative etiologies for sinusitis may include the above-mentioned hypersensitivity or intercurrent community acquired infections. The case meets the criteria for expedited reporting to the regulatory authorities. Engineering evaluation: the information in this single case does not suggest involvement of a nonconforming product or quality problem and will not initiate a corrective or preventive action. Mfr. Narrative: lot number was not reported.
 
Event Description
Case reference number (b)(4) is a spontaneous report sent on 10-jul-2020 by a physician and which refers to a female patient of an unknown age. The patient's medical history included laser treatment for cholesterol spots under the eyes. No information about history of allergies or previous filler treatments has been provided. On (b)(6) 2019, the patient received treatment with restylane lyft lidocaine to cheekbones (unknown amount, lot number, injection technique and needle type). The patient received an injection by the same physician who had performed her laser treatment. On an unknown date in (b)(6) 2019, patient experienced sinusitis(sinusitis), and received treatment with antibiotics and cortisone [cortisone] for 3 days, from (b)(6) 2019, according to her physician's prescription. On (b)(6) 2019, 3 weeks after the filler treatment, from the moment cortisone was stopped, the patient experienced an important symmetric face swelling (implant site swelling). The patient specified that she mentioned this episode, apparently without link, but disturbing, considering the immediate reaction following cortisone withdrawal. On (b)(6) 2019, the patient also experienced hard balls(implant site mass), painful (implant site pain) when touched and feeling of heat(implant site warmth). As corrective treatment, the patient took unspecified antihistamines and cortisone. According to the patient, cortisone was efficient and swelling disappeared in 2-3 days. On an unknown date, but during the sanitary containment, the patient experienced several face swelling episodes, mostly non symmetric, of her cheekbones and under the eyes. On (b)(6) 2019, the patient consulted her physician to explain her issues and the physician diagnosed a hyaluronic acid allergy(implant site hypersensitivity). As corrective treatment, the physician prescribed solupred [prednisolone] 20 mg, 3 per day during 3 days, 2 per day during 5 days, 1 per day during 8 days, and finally 1, every other day, during 15 days. The patient tried to reduce cortisone dosage to decrease from 20 mg per day to 10 mg per day and, again, she experienced a face swelling. On (b)(6) 2020, the patient consulted the physician to talk about the issue and performed a check-up. She told the physician that the swelling appeared each time she tried to take less cortisone and the physician advised to keep on taking it. The same day, the patient received bocouture [bocouture] 50 (botulinic toxin) in the glabellar area. She mentioned that she kept taking cortisone at 20 mg per day dosage and tried to decrease to 10 mg per day. But when she decreased, there was a decreased hard ball, painful when touched, with a heat feeling. She found it very annoying and non-aesthetic. On (b)(6) 2020, patient sent an email to physician. It was mentioned that, patient was still taking cortisone 20 mg each morning and trying to take 10 mg, but each time by now, she had a reaction, yet less important, which occurred. Patient was not happy to take cortisone for such a long time and asked for new prescription. On (b)(6) 2020, physician sent a prescription, solupred 10 mg 1 per day during 2 months. During the sanitary containment, very stressful time already, she experienced several face swelling episodes, mostly non symmetric, with hard balls, painful when touched, with heat feeling, and very non aesthetic, each times the cortisone dosage was decreased. The patient finally decided to stop the treatment beginning of (b)(6) 2020, because she feared the negative effect of cortisone intake on long term. It had been already 5 months. Since then she regularly experienced swelling episodes of her cheekbones and under the eyes (which can create large bags under the eyes), always non symmetric (one side and then the other) and she admitted it was a nightmare. It was awful and she had to deal with the fact that she was back to work and faced the eyes of the others. She thought that finally it damaged her face, which was the opposite of the effect desired. However, she still refused to take cortisone again, and swelling usually disappeared in 2 days. She kept a diary of the swelling and sent us an extract with the dates and pictures. Pictures were taken on (b)(6) 2019, (b)(6) 2020. The pictures flatten the swelling effect, but it was not pretty to see, according to the patient. Outcome at the time of the report: swelling was not recovered/not resolved. Hard balls was recovered/resolved. Painful was recovered/resolved. Feeling of heat was recovered/resolved. Hyaluronic acid allergy was not recovered/not resolved. Sinusitis was unknown.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameRESTYLANE LYFT WITH LIDOCAINE
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE (LMH)
Manufacturer (Section D)
GALDERMA Q-MED AB
seminariegatan 21
uppsala, SE-75 228
SW SE-75228
Manufacturer (Section G)
GALDERMA LABORATORIES LP
14501 n. freeway
fort worth, tx
Manufacturer Contact
randy russell
14501 n. freeway
fort worth, tx 
MDR Report Key10322233
MDR Text Key208131065
Report Number9710154-2020-00064
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeFR
PMA/PMN Number
P040024/S073
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional
Reporter Occupation
Type of Report Initial
Report Date 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received07/24/2020
Is this an Adverse Event Report? Yes
Device Operator
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received07/10/2020
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Unkown

Patient Treatment Data
Date Received: 07/24/2020 Patient Sequence Number: 1
-
-